California, 2006Lightning Strike in California, September 2, 2006
September 2, 2006 · NWS SGX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 2, 2:30 AM PST, 1 hour earlier.
Area forecast discussion, Sep 2, 2:30 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT SAT SEP 2 2006
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE HOT DAYS INLAND THROUGH THE
WEEKEND. LIMITED MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A
SLIGHT CHANCE OF THUNDERSTORMS TO THE SOUTHERN MOUNTAINS TODAY AND
TO THE MOUNTAINS AND DESERTS SUNDAY. MOISTURE FROM HURRICANE JOHN
WILL BRING A CHANCE OF MORE WIDESPREAD SHOWERS EARLY NEXT WEEK. A
SHALLOW MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG
IN THE NIGHTS AND MORNINGS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MOSTLY CLEAR SKIES EARLY THIS MORNINGS EXCEPT FOR AN AREA OF STRATUS
NEAR THE COAST. ACARS SOUNDINGS INDICATED AN INVERSION BELOW 1000
FT. WEAK OFFSHORE GRADIENTS FROM THE N BUT ONSHORE TO THE E WITH
ABOUT 5 MB SAN-IPL.
SUBSIDENCE FROM HIGH PRESSURE ALOFT WILL KEEP THE MARINE LAYER
SHALLOW. THE WEAK SYNOPTIC SCALE OFFSHORE GRADIENTS WILL KEEP STATUS
PATCHY THIS MORNING. STRATUS SHOULD BECOME A LITTLE MORE WIDESPREAD
AS THIS OFFSHORE GRADIENT CONTINUES TO WEAKEN SUN AND MON.
HOWEVER...IT WILL STILL REMAIN CONFINED TO NEAR THE COAST AND
INCREASING MID TO HIGH LEVEL MOISTURE SHOULD DISRUPT THE STRATUS
FIELD BY MON. THERE WILL ONLY BE A SLIGHT CHANCE OF THUNDERSTORMS
THIS AFTERNOON...MAINLY OVER THE SRN MOUNTAINS DUE TO MOISTURE FROM
A THUNDERSTORM COMPLEX IN NW MEX. THE MID LEVEL MOISTURE GRADUALLY
INCREASES SUN FOR A LITTLE BETTER CHANCE OF AFTERNOON THUNDERSTORMS
IN THE MOUNTAINS AND DESERTS. SLIGHTLY COOLER SUN THEN MORE COOLING
MON DUE TO INCREASED CLOUD COVER.
THE BIG FORECAST PROBLEMS WILL BE THE MOISTURE FROM WHAT WILL BECOME
DISSIPATED HURRICANE JOHN. THE TRACK OF THE HURRICANE REMAINS
UNCERTAIN BUT HAS BEEN TRENDING FARTHER E. CURRENT INDICATIONS ARE
THAT THERE WILL BE A GOOD CHANCE OF WIDESPREAD PRECIPITATION MON.
LARGEST SIX HOUR AMOUNTS ARE CURRENTLY ESTIMATED AT ABOUT A QUARTER
TO A THIRD OF AN INCH OVER THE HIGHER TERRAIN WITH LOCAL TOTAL
ACCUMULATIONS TO NEAR AN INCH POSSIBLE. THUNDERSTORMS WILL BE
POSSIBLE ANYWHERE IN OUR CWA BUT WILL PROBABLY BE SUPPRESSED BY THE
GENERAL CLOUD COVER. HOWEVER...THERE IS STILL LOTS OF UNCERTAINTY.
WILL HAVE TO KEEP A CLOSE WATCH ON RAINFALL OVER THE RECENTLY BURNED
AREAS.
LONGER RANGE PROGS INDICATE SIMILAR WIDESPREAD DEEP RH OVER OUR AREA
TUE. THE MOISTURE IS FORECAST TO GENERALLY DECREASE DURING THE
SECOND HALF OF NEXT WEEK. THE TRANSITION PERIOD TO LESS GENERAL
CLOUD COVER BUT RESIDUAL MOISTURE WED COULD BE THE BEST DAY FOR
ISOLATED STRONGER CONVECTION OVER THE MOUNTAINS. THE CHANCE OF
THUNDERSTORMS WILL DECREASE TOWARD THE END OF NEXT WEEK. THE MARINE
LAYER WILL BECOME A LITTLE DEEPER BY THE END OF NEXT WEEK AND TEMPS
WILL BE NEAR SEASONAL AVERAGE.
&&
.AVIATION...
IR/FOG LOOP THROUGH 3 AM PDT SHOWED AREAS OF STRATUS/FOG DEVELOPING
NEAR SHORE...BUT COASTAL OBSERVATIONS INDICATED NO CEILINGS. ACARS
SOUNDINGS OVER THE PAST FEW HOURS CONFIRM A STRONG INVERSION BASE
BELOW 1K FT. BY MORNING WOULD EXPECT AREAS OF IFR CIGS/VIS AND LOCAL
LIFR/VLIFR CIGS/VIS TO DEVELOP IN FOG ALONG THE IMMEDIATE COAST AND
POSSIBLY IMPACT AREAS FROM KSAN TO JUST SOUTH OF KSNA. INLAND
PENETRATION WILL BE VERY LIMITED AND ANY STRATUS SHOULD CLEAR BY
1530Z.
ABOVE THE MARINE LAYER AND INLAND...VFR CONDITIONS ARE EXPECTED WITH
A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. WINDS ARE EXPECTED
TO BE VARIABLE AT 10 KT OR LESS THROUGH 10K FT. SCATTERED AFTERNOON
CUMULUS IS EXPECTED OVER THE MOUNTAINS WITH ISOLATED CABS OR
THUNDERSTORMS POSSIBLE. BASES SHOULD BE AROUND 8000 FEET MSL WITH
TOPS OF THE CABS AROUND FL350 AT TIMES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT FOR
EFFECTS OF THE REMNANTS OF HURRICANE JOHN...SEE LAXSPSSGX.
PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Sep 2, 3:00 AM PST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SAT SEP 2 2006
CAZ042-043-048-050-057-022300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS
AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN
THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS
AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE
POSSIBLE IN COASTAL AND VALLEY AREAS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
CAZ055-056-058-060>062-022300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF
SOUTHWEST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE MOUNTAINS OF
SAN DIEGO AND RIVERSIDE COUNTY. THE FLASH FLOOD THREAT IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR SUNDAY...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND
EVENING. THE FLASH FLOOD THREAT IS LOW.
FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN
THE AREA AND BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WITH LOCAL FLASH FLOODING AND LIGHTNING WILL BE THE GREATEST
THREATS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
ATKIN
In the hours before
Special weather statement, Sep 2, 2:30 AM PST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT SAT SEP 2 2006
CAZ042-043-048-050-055>058-060>062-022300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
330 AM PDT SAT SEP 2 2006
...REMNANTS OF HURRICANE JOHN TO AFFECT SOUTHERN CALIFORNIA WEATHER
LABOR DAY AND TUESDAY...
HURRICANE JOHN...JUST EAST OF THE SOUTH TIP OF BAJA CALIFORNIA
FRIDAY AFTERNOON...WILL MOVE NORTHWEST THIS WEEKEND OVER BAJA
CALIFORNIA. WHILE IT IS PROJECTED TO WEAKEN SUBSTANTIALLY...IT WILL
LIKELY BRING LARGE AMOUNTS OF MOISTURE ALOFT OVER SOUTHERN
CALIFORNIA LABOR DAY AND TUESDAY. THIS WILL BRING A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS...AND A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EVEN IN COASTAL AREAS. A
FEW THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY AND SUNDAY OVER THE
MOUNTAINS...BUT THAT WILL BE DUE TO MOISTURE AHEAD OF THIS TROPICAL
SYSTEM.
THE TRACK OF JOHN IS STILL UNCERTAIN. THEREFORE...RAINFALL AMOUNTS
ARE ALSO UNCERTAIN...BUT RAINFALL OF OVER AN INCH COULD
OCCUR...MAINLY IN THE MOUNTAINS. FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY NEAR RECENT FIRE BURN AREAS. HOWEVER...THE
STRONG WINDS ASSOCIATED WITH THIS SYSTEM ARE NOT EXPECTED TO IMPACT
SOUTHERN CALIFORNIA AS THE SYSTEM WILL HAVE DISSIPATED BEFORE
REACHING THE AREA.
MAXWELL/DVA
Lightning, San Diego
- When
- September 2, 3:30 AM PST to 4:30 AM PST
- Where
- San Diego County, 1 mi NW of Warner Spgs
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Lightning sparked two small fires along highway 79 northwest of Warner Springs near Sunshine Summit. The fires burned four acres before they were extinguished.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531448.